Florida, 2024Funnel Cloud in Florida, September 21, 2024
September 21, 2024 · NWS MLB · 1 event in 1 county or zone
Air traffic control reported a funnel cloud to the east of the tower.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Air traffic control reported a funnel cloud to the east of the tower.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 21, 8:42 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 21, 8:42 AM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
942 AM EDT Sat Sep 21 2024
...New UPDATE...
.UPDATE...
Issued at 941 AM EDT Sat Sep 21 2024
Current-Tonight...Troughiness in the mid-levels will continue to
weaken and push seaward over the next 24 hours. Stout mid-level high
pressure over Texas will expand eastward with mid-level heights
rising across the GoMex and FL peninsula. Light morning winds at the
surface will become NERLY and increase 10-15 mph with higher
afternoon gusts; we may see some coastal locations average 15-20 mph
this afternoon for wind speeds. A diffuse sea breeze will develop
and push inland. Only modest deep layer moisture is present and our
precip chances will remain below normal with 20pct north/west of I-4
and highest up to 40pct across the Space and Treasure coasts.
Storm motion will be fairly slow and out of the north to
northeast. Lightning strikes, heavy downpours, and gusty winds
locally will be the main threats. Activity diminishes this
evening, though will retain a small PoP along the coast overnight
for ISOLD "low-topped" convection chances. Afternoon highs in the
U80s to around 90F. Peak heat indices this afternoon more-or-less
seasonal in the M-U90s. Overnight mins generally in the L-M70s
while conditions remain humid.
There will be a HIGH risk for numerous, strong, life-threatening rip
currents at the beaches along Volusia and north Brevard counties,
while a Moderate risk continues southward through Martin County.
Additionally, minor coastal flooding remains a concern during high
tide. The highest water levels are forecast in the late morning
hours with a secondary peak in the late evening.
&&
.AVIATION...
(12Z TAFs)
Issued at 723 AM EDT Sat Sep 21 2024
Showers continue to stream onshore this morning. Expect this
activity to persist into early afternoon, with VCTS included for
MLB southward after 14Z. By 18Z, showers with embedded lightning
storms are forecast to push inland, clearing interior locations by
around 0Z. Models suggest LEE remaining dry, so have forgone VCSH
or VCTS mention there. Showers and a few storms will be possible
once again along the coast overnight, with VCSH included after 1Z.
NE flow through the period, becoming breezy this afternoon, with
gusts up to 18-20kts, especially along the coast. Winds will
diminish towards sunset.
&&
.MARINE...
Issued at 244 AM EDT Sat Sep 21 2024
This Weekend... High pressure holds over the Southeast U.S.,
ensuring northeast winds 8-15 KT. Nearshore seas 3-4 FT building to
4-5 FT in the Gulf Stream beyond 20 nm. Scattered showers and
isolated lightning storms will persist over the next couple days.
Monday-Wednesday... Occasionally poor boating conditions. High
pressure pushes into the W Atlantic, allowing winds to turn from ENE
to E 10-15 KT. Seas 3-5 FT, except up to 6 FT well offshore. Rain
shower coverage becomes more isolated late Monday through mid-week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 87 75 89 75 / 30 20 30 10
MCO 89 74 91 74 / 30 10 30 10
MLB 88 76 89 76 / 40 20 30 20
VRB 88 74 89 75 / 40 20 30 30
LEE 90 73 91 73 / 20 0 20 0
SFB 88 74 89 73 / 30 10 30 0
ORL 90 75 91 75 / 30 10 30 0
FPR 88 74 89 75 / 40 20 40 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 2 PM EDT Sunday for FLZ141-154-159-
164-347-447-647-747.
AM...None.
&&
UPDATE...Sedlock
AVIATION...LeahyHazardous weather outlook, Sep 21, 2:12 AM EST, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
312 AM EDT Sat Sep 21 2024
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-212315-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
312 AM EDT Sat Sep 21 2024
...HIGH RISK OF RIP CURRENTS AT VOLUSIA, NORTHERN BREVARD
BEACHES...
...MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDES
THIS WEEKEND...
This Hazardous Weather Outlook is for east central Florida.
.DAY ONE...Today and tonight.
.THUNDERSTORM IMPACT...
Isolated lightning storms are forecast today. Brief gusty winds
to 40 mph, occasional lightning strikes, and heavy rain will
accompany any stronger storms that develop.
.RIP CURRENT AND SURF IMPACT...
A high risk of life-threatening rip currents exists at the
Volusia and Northern Brevard County beaches, and a moderate risk
of rip currents exists at the remaining Central Florida Atlantic
beaches.
Entering the water is highly discouraged. If caught in a
rip current, relax and float. Don't swim against the current. If
able, swim in a direction following the shoreline. If unable to
escape, face the shore and call or wave for help.
.COASTAL FLOOD IMPACT...
Minor coastal flooding is expected during today's high tide
cycles. Low lying streets, yards, and docks could become
submerged. Water may reach the dune line or seawalls at our most
vulnerable beaches. Never drive your vehicle through salt water.
.RIVER FLOOD IMPACT...
The Saint Johns River near Astor is forecast to remain in
Moderate Flood stage.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated lightning storms are forecast through early next week.
Brief heavy rain and gusty winds will accompany any stronger
storms.
A moderate to high risk of dangerous rip currents will continue
at the beaches.
A Coastal Flood Advisory remains in effect through Sunday
afternoon due to above normal water levels around the times of
high tide. This may cause minor inundation of low lying
properties near inlets, nearby areas along the Intracoastal
Waterway, and adjacent canals. Some docks or sea walls may briefly
get overtopped by water.
Flooding along the Saint Johns River, particularly at Astor, will
continue through the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Heil
Funnel Cloud, Volusia
- When
- September 21, 9:47 AM EST to 9:57 AM EST
- Where
- Volusia County, 1.38 mi S of Daytona Beach Shrs
- Reported by
- Other Federal Agency
- Coordinates
- 29.180, -81.000
Air traffic control at the Daytona Beach International Airport reported a funnel cloud to the east of the tower. The funnel developed within a small cloud line over the Intracoastal, was visible for just over ten minutes, and reached approximately 1/3 of the way to the surface.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, September 21 to 22, 2024$157,000 · 2 in hail · 32 events
- Hail and Damaging Winds in Wisconsin, September 21, 2024$447,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Pennsylvania, September 21, 2024$155,000 · 1 in hail · 10 events
- Hail in Minnesota, September 21, 2024$105,000 · 1.75 in hail · 2 events
- Damaging Winds in Texas, September 21, 2024$90,000 · 87 kt wind · 3 events
- Hail and Damaging Winds in Virginia, September 21, 2024$38,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in West Virginia, September 21, 2024$48,000 · 1.75 in hail · 7 events
- Flash Flood and Flooding in Virginia, September 21 to 26, 2024$33,000 · 70 kt wind · 8 events
- Excessive Heat in Puerto Rico, September 21 to 25, 202419 events
- Flash Flooding and Hail in New York, September 21 to 22, 2024$3,000 · 1.75 in hail · 16 events
- Damaging Winds in West Virginia, September 21, 2024$16,000 · 50 kt wind · 2 events
- Tornado and Flash Flood in Texas, September 21 to 22, 20242 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1215422.